How can I prevent this!!! I am on medication that is constipating and take stool softner to offset this , but even if I just use normal "pushing" for a bowel movement, i get an instant blow-the-back-of-my-head-off headache!!!I It dissipates after a minute or two but leaves a slight headaceh and dizziness for a short time. Is this something i need to bother my doctor about? thanks
Thanks for writing in.
Headache on bowel straining is known as exertional headache. These headaches are brief and severe and pervasive. Most of these headaches are benign and usually respond to OTC pain killers. However sometimes they may be a symptom of a serious underlying disorder like an intracranial lesion or CSF leak.
I would suggest you to take a fiber rich diet and mild pain killers and see if there is relief. If there is no relief it is advisable to consult your physician and get an MRI done.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.